I'm a 21-year old, active, average height and size, and have been experienceing sharp chest pains. The chest pains are usually right in the center, but sometimes are in other areas of my whole chest. The pain only lasts for a few seconds. My EKG was normal, and my doctor said it was probably either stress or caffeine. The stress and caffeine have been somewhat decreased, but not entirely. I also have tremendous back problems, which I'm don't think I told the doctor I saw. Also, I very unwisely took Phen-Fen when it was still legal (only for 2-3 months, and often I just took half a dose). Does it seem like the doctor's opinion was correct? I'm not sure what else to do. I guess the EKG would have shown a heart problem. Thanks for your time.
Dear Jen, thank you for your question. I doubt the Phen-Fen did any damage to your heart and that the pain you are experiencing is caused by the heart. Most likely, you have pain caused by a musculoskeletal problem that may respond to anti-inflammatory medications like motrin. Given your age and gender, there is almost no chance that you have anything wrong with your heart - your ECG supports this conclusion.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions. Good luck.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.